MAUDE Adverse Event Report: ZIMMER DENTAL IMPL TAPERED SCR-V HA 4.7 MM 4.5MM 16MM; DENTAL IMPLANT

ZIMMER DENTAL IMPL TAPERED SCR-V HA 4.7 MM 4.5MM 16MM; DENTAL IMPLANT
Model Number TSVWH16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Weight unknown / not provided.K011028, k013227.A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.A summary investigation has also been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the patient returned several years later with infection and bone loss requiring implant removal.Patient was also experiencing pain and had an abscess.Tooth #3.
 
Additional Manufacturer Narrative
Section "d4: device udi number" was submitted with udi # (b)(4) in error.Associated lot # 60845442 was manufactured prior to 24-sep-2015, as a result, a udi number is not required.The following sections have been updated: g7: checked "follow-up.".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
IMPL TAPERED SCR-V HA 4.7 MM 4.5MM 16MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10729560
Report Number0002023141-2020-01769
Device Sequence Number3125131
Product Code DZE
UDI-Device Identifier00889024020122
UDI-Public(01)00889024020122(17)121112(10)60845442(241)TSVWH16
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061410
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/12/2012
Device Model NumberTSVWH16
Device Catalogue NumberTSVWH16
Device Lot Number60845442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR